MAUDE Adverse Event Report: OSCOR INC. ABIOMED 14F INTRODUCER KIT FOR IMPELLA; INTRODUCER, CATHETER

OSCOR INC. ABIOMED 14F INTRODUCER KIT FOR IMPELLA; INTRODUCER, CATHETER
Model Number 0052-3025
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Codes Ischemia (1942); No Consequences Or Impact To Patient (2199)
Date of Event 05/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.A follow-up will be submitted as soon as the investigation is complete.
 
Event or Problem Description
It was reported that an incident occurred during an outpatient procedure in the cath lab, for high risk pci (percutaneous coronary intervention) on (b)(6) 2019.Patient had significant disease in her iliac artery and distal aorta but there was no prior angiogram that presented this before attempting to place the impella cp device across aortic valve.As the cp device was advanced over the.018 wire, it met resistance in the distal aorta.Cp was removed and a pigtail catheter was placed in the aorta to take an angiogram.That revealed significant disease in left common iliac, left external iliac and that the oscor 14f x 13cm sheath was occluding flow to the left distal extremity.The occlusion lead to limb ischemia and the need for a cut down in the or with vascular repair and patch.Patient's peripheral arteries are known to be calcified; outcome of patient is stable.Device will not be returned as it was discarded.
 
Additional Manufacturer Narrative
The following sections were updated in follow-up 1: b4, d4, g4, g7, h2, h6, h10 and h11 corrected data d4: expiration date 01-nov-2021 the device was used in treatment.The device will not be returned for analysis, therefore, the clinical observation could not be confirmed.The investigation will focus on review of product documentation.The device history records were reviewed to confirm that the device passed all applicable in-process and final inspections.Per qa procedure preform occlusion test per procedure, latest revision.Visual inspection: with the naked eye at a distance of 12" to 18", inspect sideport assembly for excessive glue.A bead of glue around the perimeter of the sideport tube to hub joint is acceptable.Smeared glue on sideport assembly is not acceptable.The instructions for use (ifu) instructs the user: aspiration and saline flushing of the sheath, dilator, and valve should be performed to help minimize the potential for air embolism and clot formation.Aspirate all air from the sheath valve assembly by using a syringe connected to the sideport.Flush the introducer through the sideport.If the introducer is to remain in place during catheter positioning and testing, flushing the introducer via the sideport periodically with saline is advised.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
ABIOMED 14F INTRODUCER KIT FOR IMPELLA
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683
MDR Report Key8667046
Report Number1035166-2019-00047
Device Sequence Number2232388
Product Code DYB
UDI-Device Identifier00813502010664
UDI-Public00813502010664
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K122084
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2021
Device Model Number0052-3025
Device Catalogue Number0052-3025
Device Lot NumberC1-15681
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/09/2019
Supplement Date Received by Manufacturer08/21/2019
Initial Report FDA Received Date06/04/2019
Supplement Report FDA Received Date08/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR